Alabama, 2006Flash Flood in Alabama, June 16, 2006
June 16, 2006 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 16, 3:55 AM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 16, 3:55 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT FRI JUN 16 2006
.SHORT TERM (TODAY AND TONIGHT)...STALLED SURFACE FRONT EXTENDING
FROM LITTLE ROCK TO MERIDIAN TO EVERGREEN WILL LIFT SLIGHTLY FURTHER
NORTH TODAY ALONG THE WESTERN PERIPHERY OF THE ATLANTIC COAST
RIDGE. THIS SHOULD PUT MOST IF NOT ALL OF OUR FORECAST AREA IN THE
UPPER 60 TO LOWER 70 DEWPOINT AIRMASS BY THIS AFTERNOON. ALOFT...WE
NOTE THE LARGE AMPLITUDE EASTERN STATES UPPER TROUGH HAS SHIFTED
SLIGHTLY FURTHER EAST JUST OFF THE ATLANTIC SEABOARD...WITH AN UPPER
RIDGE AXIS EXTENDING FROM ILLINOIS SOUTH INTO THE EASTERN GULFMEX.
OF GREATER INTEREST...LOOKING TO THE SOUTHWEST WE NOTE A WELL
DEFINED UPPER LOW SPINNING NEAR CORPUS CHRISTI TEXAS THIS
MORNING...SLIDING SLOWLY TO THE EAST AND NORTHEAST. THE MOISTURE
PLUME ON THE EAST SIDE OF THIS FEATURE EXTENDS FROM THE CENTRAL
GULFMEX INTO LOUISIANA WHERE SCATTERED CONVECTION WILL BE A LITTLE
MORE NUMEROUS TODAY. THIS FEATURE IS ADVERTISED BY BOTH THE GFS AND
THE NAM TO LIFT NORTH AND FILL SOMEWHAT BY TONIGHT. WE WOULD EXPECT
TO SEE ISOLATED MID AFTERNOON THUNDERSTORMS BECOMING SCATTERED IN
COVERAGE BY LATE AFTERNOON/EARLY EVENING WITH MOISTURE INCREASING
ACROSS OUR AREA (BEING ON THE EASTERN PERIPHERY OF THE UPPER LOW).
THE CONVECTION WILL BE MAINLY FOCUSED ALONG THE AFTERNOON SEABREEZE
WORKING SLOWLY INLAND THROUGH EARLY EVENING. /05
&&
.LONG TERM (SATURDAY THROUGH FRIDAY)...AS THE TROUGH PUSHES FURTHER
EAST AND PW VALUES REMAIN BETWEEN 1.5 AND 2 INCHES... K-INDICES IN
THE LOW TO UPPER 30S AND LI IN -2 TO -4 RANGE WILL ENABLE CONTINUED
AFTERNOON SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE FLAT
GEOPOTENTIAL FIELD IN UPPER LEVELS REMAIN WEST OF THE MISSISSIPPI
WEAKENING AS UPPER RIDGE REBUILDS OVER THE GREAT PLAINS. THIS WILL
LEAVE US UNDER THE USUAL SEABREEZE REGIME WITH THE FAMILIAR DIURNAL
CONVECTIVE CYCLE THROUGH THE WEEKEND WITH K...LI...AND PW IN THESE
GENERAL RANGES MOST DAYS. AS TROUGH MOVES EAST IT WILL BE ISOLATED
POPS FOR THE REMAINDER OF THE WEEK WITH THE SEA BREEZE FORCING
AFTERNOON DEVELOPMENT. /77
&&
.MARINE...WE INCREASED THE WINDS OVER THE NEAR SHORE WATERS DURING
THE AFTERNOON HOURS...CLOSER TO THE NAM/ETA12 FORECAST GIVEN THE
PERSISTENT PATTERN OF A SLIGHTLY STRONGER AFTERNOON SEABREEZE. WE
THINK MOST OF THE CONVECTION (THUNDERSTORMS) TODAY WILL FIRE OVER
THE INLAND AREAS CLOSER TO THE SEABREEZE...BUT A FEW STORMS COULD
WORK THEIR WAY BACK DOWN ALONG OUTFLOW BOUNDARIES TO THE COASTAL
WATERS THIS EVENING LINGERING INTO TONIGHT. THE DIURNAL PATTERN OF
VARIABLE WINDS AND NIGHT AND INCREASED SOUTHERLY WINDS DURING THE
DAYTIME WILL CONTINUE INTO EARLY NEXT WEEK. IF THE UPPER LOW ALONG
THE TEXAS COAST THIS MORNING HANGS OUT A LITTLE LONGER THAN EXPECTED
TO THE WEST OF OUR AREA...WE COULD SEE GREATER COVERAGES OF
NOCTURNAL THUNDERSTORMS OVER OUR MARINE ZONES TONIGHT AND AGAIN
SATURDAY NIGHT. FOR NOW...WE WILL GO WITH THE MODEL CONSENSUS AND
LIFT THE UPPER LOW TO THE NORTH AND WEAKEN IT. /05
&&
.FIRE WEATHER...GENERALLY DRY CONDITIONS CONTINUE THROUGH TODAY FOR
MOST LOCATIONS BUT ABATE AS SHOWER AND THUNDERSTORM CHANCES INCREASE
OVER THE WEEKEND. AT THAT TIME THE UPPER TROUGH WILL APPROACH THE
REGION BRINGING INCREASING MOISTURE THROUGH THE WEEKEND. THAT WILL
KEEP RELATIVE HUMIDITY ABOVE CRITICAL. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 73 90 74 / 20 30 50 20
PENSACOLA 92 75 88 74 / 20 30 30 10
DESTIN 91 76 89 75 / 20 20 20 10
EVERGREEN 95 72 90 69 / 20 30 40 20
WAYNESBORO 96 72 88 70 / 20 30 70 30
CAMDEN 96 71 90 70 / 20 30 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 12:37 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT FRI JUN 16 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-162300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
137 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE
AFTERNOON AND EARLY EVENING HOURS...MAINLY ACROSS THE INLAND AREAS.
A FEW OF THE STORMS WILL LIKELY BECOME STRONG...AND WILL BE CAPABLE
OF PRODUCING GUSTY WINDS UP TO 45 MPH...SMALL HAIL...FREQUENT
LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. THE STORMS WILL DIMINISH
IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS.
NO ORGANIZED SEVERE STORMS ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 16, 1:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CDT FRI JUN 16 2006
ALZ061-162045-
UPPER MOBILE-
259 PM CDT FRI JUN 16 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEAST MOBILE
COUNTY...
AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BUCKS. THE THUNDERSTORM WAS NEARLY STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOUNT VERNON...CALVERT AND FORT STODDARD THROUGH 345 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM WILL LIKELY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Flash Flood, Baldwin
- When
- June 16, 2:00 PM CST to 3:30 PM CST
- Where
- Baldwin County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
Heavy rains from a thunderstorm caused temporary flooding across the east part of the county. Several roads had to be closed for more than an hour due to high water. An estimated six to eight inches of rain fell across the east part of the county in a two hour period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 16, 2006$752,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, June 16, 2006$4.1 million · 2.75 in hail · 8 events
- Damaging Winds in Kansas, June 16, 2006$210,000 · 80 kt wind · 36 events
- Hail and Damaging Winds in Texas, June 16, 2006$470,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 16, 2006$127,000 · 2.5 in hail · 35 events
- Hail and Damaging Wind in Colorado, June 16, 2006$205,000 · 2 in hail · 11 events
- Damaging Wind in South Dakota, June 16, 2006$100,000 · 69 kt wind · 1 event
- Hail in South Dakota, June 16, 2006$100,000 · 1.75 in hail · 1 event
- Tornado and Hail in Kansas, June 16, 2006F0 · 48 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2006$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Minnesota, June 16, 20062 injured · 1 in hail · 20 events
- Damaging Wind in Nebraska, June 16, 2006$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515044.